Alert archive / Oklahoma / River Flood Warnings in 2020
River Flood Warning 2, NWS Tulsa, OK
NWS Tulsa, OK issued this river flood warning at Jan 9, 2020, 8:52 AM CST for Ottawa County, Oklahoma. It took effect at Jan 11, 2020, 2:07 PM CST. It was in force for 5 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 9, 2020, 8:52 AM CST (14:52 UTC)
- In effect from
- Jan 11, 2020, 2:07 PM CST
- Expired
- Jan 11, 2020, 7:31 PM CST
- In force
- 5 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- Minor
County Ottawa County, OK
The radar
The Tulsa radar (KINX), 109 km from the middle of the area, began a volume at 14:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Spring River near Quapaw (QUAO2). The gauge peaked at 20.07 ft at Jan 12, 2020, 11:00 AM CST.
- Action stage
- 20 ft
- Minor stage
- 20 ft
- Moderate stage
- 24 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07188000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
170 WGUS44 KTSA 091452 FLWTSA BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Tulsa OK 852 AM CST Thu Jan 9 2020 ...The National Weather Service in Tulsa has issued a Flood Warning for the following rivers in Oklahoma... Neosho River near Commerce affecting Ottawa County. Spring River near Quapaw affecting Ottawa County. OKC115-092253- /O.NEW.KTSA.FL.W.0001.200112T0426Z-200114T0249Z/ /COMO2.1.ER.200112T0426Z.200113T0000Z.200113T2049Z.NO/ 852 AM CST Thu Jan 9 2020 The National Weather Service in Tulsa has issued a * Flood Warning for The Neosho River near Commerce * from Saturday evening to Monday evening, or until the warning is cancelled. * At 8:30 AM Thursday, the stage was 3.31 feet. * Flood stage is 15.0 feet. * Minor flooding is forecast. * Forecast...The Neosho River near Commerce is expected to rise above flood stage late Saturday evening and continue to rise to near 17.8 feet by Sunday evening. The river is expected to fall below flood stage early Monday afternoon. * Impact...At 18.0 feet, moderate agricultural flooding occurs with Riverview Park experiencing minor to moderate flooding. Low lying places around Miami may be cut off from easy access. && LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510 $$ OKC115-092253- /O.NEW.KTSA.FL.W.0002.200111T2007Z-200113T1330Z/ /QUAO2.1.ER.200111T2007Z.200112T1200Z.200113T0730Z.NO/ 852 AM CST Thu Jan 9 2020 The National Weather Service in Tulsa has issued a * Flood Warning for The Spring River near Quapaw * from Saturday afternoon to Monday morning, or until the warning is cancelled. * At 8:00 AM Thursday, the stage was 7.33 feet. * Flood stage is 20.0 feet. * Minor flooding is forecast. * Forecast...The Spring River near Quapaw is expected to rise above flood stage early Saturday afternoon and continue to rise to near 22.4 feet by Sunday morning. The river is expected to fall below flood stage Monday before dawn. * Impact...At 22.0 feet, park and recreational areas experience minor flooding. && LAT...LON 3695 9469 3682 9469 3682 9481 3695 9481 $$
10 follow-up statements
862 WGUS84 KTSA 091850 FLSTSA Flood Statement National Weather Service Tulsa OK 1250 PM CST Thu Jan 9 2020 ...The Flood Warning continues for the following rivers in Oklahoma... Neosho River near Commerce affecting Ottawa County. Spring River near Quapaw affecting Ottawa County. OKC115-100249- /O.CON.KTSA.FL.W.0001.200112T0426Z-200114T0249Z/ /COMO2.1.ER.200112T0426Z.200113T0000Z.200113T2049Z.NO/ 1250 PM CST Thu Jan 9 2020 The Flood Warning continues for The Neosho River near Commerce. * from Saturday evening to Monday evening, or until the warning is cancelled. * At 12:30 PM Thursday, the stage was 3.32 feet. * Flood stage is 15.0 feet. * Minor flooding is forecast. * Forecast...The Neosho River near Commerce is expected to rise above flood stage late Saturday evening and continue to rise to near 17.8 feet by Sunday evening. The river is expected to fall below flood stage early Monday afternoon. * Impact...At 18.0 feet, moderate agricultural flooding occurs with Riverview Park experiencing minor to moderate flooding. Low lying places around Miami may be cut off from easy access. && LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510 $$ OKC115-100249- /O.CON.KTSA.FL.W.0002.200111T2007Z-200113T1330Z/ /QUAO2.1.ER.200111T2007Z.200112T1200Z.200113T0730Z.NO/ 1250 PM CST Thu Jan 9 2020 The Flood Warning continues for The Spring River near Quapaw. * from Saturday afternoon to Monday morning, or until the warning is cancelled. * At 12:00 PM Thursday, the stage was 7.31 feet. * Flood stage is 20.0 feet. * Minor flooding is forecast. * Forecast...The Spring River near Quapaw is expected to rise above flood stage early Saturday afternoon and continue to rise to near 22.4 feet by Sunday morning. The river is expected to fall below flood stage Monday before dawn. * Impact...At 22.0 feet, park and recreational areas experience minor flooding. && LAT...LON 3695 9469 3682 9469 3682 9481 3695 9481 $$
441 WGUS84 KTSA 100048 FLSTSA Flood Statement National Weather Service Tulsa OK 648 PM CST Thu Jan 9 2020 ...The Flood Warning continues for the following rivers in Oklahoma... Neosho River near Commerce affecting Ottawa County. Spring River near Quapaw affecting Ottawa County. Kiamichi River near Antlers affecting Pushmataha County. OKC115-100847- /O.CON.KTSA.FL.W.0001.200112T0426Z-200114T0249Z/ /COMO2.1.ER.200112T0426Z.200113T0000Z.200113T2049Z.NO/ 648 PM CST Thu Jan 9 2020 The Flood Warning continues for The Neosho River near Commerce. * from Saturday evening to Monday evening, or until the warning is cancelled. * At 6:30 PM Thursday, the stage was 3.34 feet. * Flood stage is 15.0 feet. * Minor flooding is forecast. * Forecast...The Neosho River near Commerce is expected to rise above flood stage late Saturday evening and continue to rise to near 17.8 feet by Sunday evening. The river is expected to fall below flood stage early Monday afternoon. * Impact...At 18.0 feet, moderate agricultural flooding occurs with Riverview Park experiencing minor to moderate flooding. Low lying places around Miami may be cut off from easy access. && LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510 $$ OKC115-100847- /O.CON.KTSA.FL.W.0002.200111T2007Z-200113T1330Z/ /QUAO2.1.ER.200111T2007Z.200112T1200Z.200113T0730Z.NO/ 648 PM CST Thu Jan 9 2020 The Flood Warning continues for The Spring River near Quapaw. * from Saturday afternoon to Monday morning, or until the warning is cancelled. * At 6:00 PM Thursday, the stage was 7.40 feet. * Flood stage is 20.0 feet. * Minor flooding is forecast. * Forecast...The Spring River near Quapaw is expected to rise above flood stage early Saturday afternoon and continue to rise to near 22.4 feet by Sunday morning. The river is expected to fall below flood stage Monday before dawn . * Impact...At 22.0 feet, park and recreational areas experience minor flooding. && LAT...LON 3695 9469 3682 9469 3682 9481 3695 9481 $$ OKC127-100847- /O.CON.KTSA.FL.W.0008.200111T2050Z-200112T1800Z/ /ANTO2.1.ER.200111T2050Z.200112T0600Z.200112T1200Z.NO/ 648 PM CST Thu Jan 9 2020 The Flood Warning continues for The Kiamichi River near Antlers. * from Saturday afternoon to Sunday afternoon, or until the warning is cancelled. * At 6:30 PM Thursday, the stage was 4.65 feet. * Flood stage is 25.0 feet. * Minor flooding is forecast. * Forecast...The Kiamichi River near Antlers is expected to rise above flood stage early Saturday afternoon and continue to rise to near 26.1 feet by Sunday before dawn . The river is expected to fall below flood stage Sunday morning. * Impact...At 27.0 feet, minor flooding occurs along the west bank of the Kiamichi River near Moyers. Campers should move to higher ground. && LAT...LON 3442 9550 3417 9543 3419 9558 3424 9569 3441 9569 $$
522 WGUS84 KTSA 100818 FLSTSA Flood Statement National Weather Service Tulsa OK 218 AM CST Fri Jan 10 2020 ...The Flood Warning continues for the following rivers in Oklahoma... Neosho River near Commerce affecting Ottawa County. Spring River near Quapaw affecting Ottawa County. OKC115-101617- /O.CON.KTSA.FL.W.0001.200112T0426Z-200114T0249Z/ /COMO2.1.ER.200112T0426Z.200113T0000Z.200113T2049Z.NO/ 218 AM CST Fri Jan 10 2020 The Flood Warning continues for The Neosho River near Commerce. * from Saturday evening to Monday evening, or until the warning is cancelled. * At 1:30 AM Friday, the stage was 3.36 feet. * Flood stage is 15.0 feet. * Minor flooding is forecast. * Forecast...The Neosho River near Commerce is expected to rise above flood stage late Saturday evening and continue to rise to near 17.8 feet by Sunday evening. The river is expected to fall below flood stage early Monday afternoon. * Impact...At 18.0 feet, moderate agricultural flooding occurs with Riverview Park experiencing minor to moderate flooding. Low lying places around Miami may be cut off from easy access. && LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510 $$ OKC115-101617- /O.CON.KTSA.FL.W.0002.200111T2007Z-200113T1330Z/ /QUAO2.1.ER.200111T2007Z.200112T1200Z.200113T0730Z.NO/ 218 AM CST Fri Jan 10 2020 The Flood Warning continues for The Spring River near Quapaw. * from Saturday afternoon to Monday morning, or until the warning is cancelled. * At 1:00 AM Friday, the stage was 7.39 feet. * Flood stage is 20.0 feet. * Minor flooding is forecast. * Forecast...The Spring River near Quapaw is expected to rise above flood stage early Saturday afternoon and continue to rise to near 22.4 feet by Sunday morning. The river is expected to fall below flood stage Monday before dawn . * Impact...At 22.0 feet, park and recreational areas experience minor flooding. && LAT...LON 3695 9469 3682 9469 3682 9481 3695 9481 $$
254 WGUS84 KTSA 101329 FLSTSA Flood Statement National Weather Service Tulsa OK 729 AM CST Fri Jan 10 2020 ...The Flood Warning continues for the following rivers in Oklahoma... Neosho River near Commerce affecting Ottawa County. Spring River near Quapaw affecting Ottawa County. OKC115-102128- /O.CON.KTSA.FL.W.0001.200112T0426Z-200114T0249Z/ /COMO2.1.ER.200112T0426Z.200113T0000Z.200113T2049Z.NO/ 729 AM CST Fri Jan 10 2020 The Flood Warning continues for The Neosho River near Commerce. * from Saturday evening to Monday evening, or until the warning is cancelled. * At 6:30 AM Friday, the stage was 3.49 feet. * Flood stage is 15.0 feet. * Minor flooding is forecast. * Forecast...The Neosho River near Commerce is expected to rise above flood stage late Saturday evening and continue to rise to near 17.8 feet by Sunday evening. The river is expected to fall below flood stage early Monday afternoon. * Impact...At 18.0 feet, moderate agricultural flooding occurs with Riverview Park experiencing minor to moderate flooding. Low lying places around Miami may be cut off from easy access. && LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510 $$ OKC115-102128- /O.CON.KTSA.FL.W.0002.200111T2007Z-200113T1330Z/ /QUAO2.1.ER.200111T2007Z.200112T1200Z.200113T0730Z.NO/ 729 AM CST Fri Jan 10 2020 The Flood Warning continues for The Spring River near Quapaw. * from Saturday afternoon to Monday morning, or until the warning is cancelled. * At 7:00 AM Friday, the stage was 7.37 feet. * Flood stage is 20.0 feet. * Minor flooding is forecast. * Forecast...The Spring River near Quapaw is expected to rise above flood stage early Saturday afternoon and continue to rise to near 22.4 feet by Sunday morning. The river is expected to fall below flood stage Monday before dawn . * Impact...At 22.0 feet, park and recreational areas experience minor flooding. && LAT...LON 3695 9469 3682 9469 3682 9481 3695 9481 $$
260 WGUS84 KTSA 101857 FLSTSA Flood Statement National Weather Service Tulsa OK 1257 PM CST Fri Jan 10 2020 ...The Flood Warning continues for the following rivers in Oklahoma... Neosho River near Commerce affecting Ottawa County. Spring River near Quapaw affecting Ottawa County. OKC115-110256- /O.EXT.KTSA.FL.W.0001.200112T0430Z-200114T0249Z/ /COMO2.1.ER.200112T0430Z.200113T0000Z.200113T2049Z.NO/ 1257 PM CST Fri Jan 10 2020 The Flood Warning continues for The Neosho River near Commerce. * from Saturday evening to Monday evening. * At 12:30 PM Friday, the stage was 3.96 feet. * Flood stage is 15.0 feet. * Minor flooding is forecast. * Forecast...The Neosho River near Commerce is expected to rise above flood stage late Saturday evening and continue to rise to near 17.8 feet by Sunday evening. The river is expected to fall below flood stage early Monday afternoon. * Impact...At 18.0 feet, moderate agricultural flooding occurs with Riverview Park experiencing minor to moderate flooding. Low lying places around Miami may be cut off from easy access. && LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510 $$ OKC115-110256- /O.EXT.KTSA.FL.W.0002.200111T2110Z-200113T1200Z/ /QUAO2.1.ER.200111T2110Z.200112T1200Z.200113T0600Z.NO/ 1257 PM CST Fri Jan 10 2020 The Flood Warning continues for The Spring River near Quapaw. * from Saturday afternoon to Monday morning. * At 12:00 PM Friday, the stage was 7.29 feet. * Flood stage is 20.0 feet. * Minor flooding is forecast. * Forecast...The Spring River near Quapaw is expected to rise above flood stage Saturday afternoon and continue to rise to near 22.0 feet by Sunday morning. The river is expected to fall below flood stage Monday before dawn. * Impact...At 22.0 feet, park and recreational areas experience minor flooding. && LAT...LON 3695 9469 3682 9469 3682 9481 3695 9481 $$
311 WGUS84 KTSA 110151 FLSTSA Flood Statement National Weather Service Tulsa OK 751 PM CST Fri Jan 10 2020 ...The Flood Warning continues for the following rivers in Oklahoma... Neosho River near Commerce affecting Ottawa County. Spring River near Quapaw affecting Ottawa County. OKC115-110951- /O.EXT.KTSA.FL.W.0001.200112T1330Z-200113T0730Z/ /COMO2.1.ER.200112T1330Z.200112T1800Z.200113T0130Z.NO/ 751 PM CST Fri Jan 10 2020 The Flood Warning continues for The Neosho River near Commerce. * from Sunday morning to late Sunday night, or until the warning is cancelled. * At 7:30 PM Friday, the stage was 4.53 feet. * Flood stage is 15.0 feet. * Minor flooding is forecast. * Forecast...The Neosho River near Commerce is expected to rise above flood stage Sunday morning and continue to rise to near 15.6 feet by early Sunday afternoon. The river is expected to fall below flood stage Sunday evening. * Impact...At 18.0 feet, moderate agricultural flooding occurs with Riverview Park experiencing minor to moderate flooding. Low lying places around Miami may be cut off from easy access. && LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510 $$ OKC115-110951- /O.EXT.KTSA.FL.W.0002.200112T0504Z-200112T2200Z/ /QUAO2.1.ER.200112T0504Z.200112T0600Z.200112T1600Z.NO/ 751 PM CST Fri Jan 10 2020 The Flood Warning continues for The Spring River near Quapaw. * from Saturday evening to Sunday afternoon, or until the warning is cancelled. * At 7:00 PM Friday, the stage was 7.45 feet. * Flood stage is 20.0 feet. * Minor flooding is forecast. * Forecast...The Spring River near Quapaw is expected to rise above flood stage late Saturday evening and continue to rise to near 20.2 feet by Sunday morning. The river is expected to fall below flood stage late Sunday morning. * Impact...At 22.0 feet, park and recreational areas experience minor flooding. && LAT...LON 3695 9469 3682 9469 3682 9481 3695 9481 $$
222 WGUS84 KTSA 110721 FLSTSA Flood Statement National Weather Service Tulsa OK 121 AM CST Sat Jan 11 2020 ...The Flood Warning continues for the following rivers in Oklahoma... Neosho River near Commerce affecting Ottawa County. Spring River near Quapaw affecting Ottawa County. OKC115-111520- /O.EXT.KTSA.FL.W.0001.200112T0020Z-200113T2127Z/ /COMO2.1.ER.200112T0020Z.200112T1800Z.200113T1527Z.NO/ 121 AM CST Sat Jan 11 2020 ...Flood Warning extended until Monday afternoon... The Flood Warning continues for The Neosho River near Commerce. * from this evening to Monday afternoon, or until the warning is cancelled. * At 12:30 AM Saturday, the stage was 8.01 feet. * Flood stage is 15.0 feet. * Minor flooding is forecast. * Forecast...The Neosho River near Commerce is expected to rise above flood stage this evening and continue to rise to near 17.9 feet by early Sunday afternoon. The river is expected to fall below flood stage late Monday morning. * Impact...At 18.0 feet, moderate agricultural flooding occurs with Riverview Park experiencing minor to moderate flooding. Low lying places around Miami may be cut off from easy access. && LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510 $$ OKC115-111520- /O.EXT.KTSA.FL.W.0002.200112T0448Z-200112T2200Z/ /QUAO2.1.ER.200112T0448Z.200112T0600Z.200112T1600Z.NO/ 121 AM CST Sat Jan 11 2020 The Flood Warning continues for The Spring River near Quapaw. * from this evening to Sunday afternoon, or until the warning is cancelled. * At 12:00 AM Saturday, the stage was 11.07 feet. * Flood stage is 20.0 feet. * Minor flooding is forecast. * Forecast...The Spring River near Quapaw is expected to rise above flood stage tonight and continue to rise to near 20.2 feet by Sunday before dawn. The river is expected to fall below flood stage late Sunday morning. * Impact...At 20.0 feet, minor agricultural flooding occurs. && LAT...LON 3695 9469 3682 9469 3682 9481 3695 9481 $$
856 WGUS84 KTSA 111415 FLSTSA Flood Statement National Weather Service Tulsa OK 815 AM CST Sat Jan 11 2020 ...The Flood Warning continues for the following rivers in Oklahoma... Spring River near Quapaw affecting Ottawa County. OKC115-112215- /O.EXT.KTSA.FL.W.0002.200112T0417Z-200112T2024Z/ /QUAO2.1.ER.200112T0417Z.200112T0600Z.200112T1424Z.NO/ 815 AM CST Sat Jan 11 2020 The Flood Warning continues for The Spring River near Quapaw. * from this evening to Sunday afternoon, or until the warning is cancelled. * At 7:00 AM Saturday, the stage was 16.52 feet. * Flood stage is 20.0 feet. * Minor flooding is forecast. * Forecast...The Spring River near Quapaw is expected to rise above flood stage tonight and continue to rise to near 20.2 feet by Sunday before dawn. The river is expected to fall below flood stage Sunday morning. * Impact...At 20.0 feet, minor agricultural flooding occurs. && LAT...LON 3695 9469 3682 9469 3682 9481 3695 9481 $$
063 WGUS84 KTSA 111911 FLSTSA Flood Statement National Weather Service Tulsa OK 111 PM CST Sat Jan 11 2020 ...The Flood Warning continues for the following rivers in Oklahoma... Spring River near Quapaw affecting Ottawa County. ...The Flood Warning continues for the following rivers in Oklahoma... Neosho River near Commerce affecting Ottawa County. OKC115-120311- /O.CON.KTSA.FL.W.0001.000000T0000Z-200114T0105Z/ /COMO2.2.ER.200111T1537Z.200112T1800Z.200113T1905Z.NO/ 111 PM CST Sat Jan 11 2020 The Flood Warning continues for The Neosho River near Commerce. * until Monday evening, or until the warning is cancelled. * At 12:30 PM Saturday, the stage was 15.73 feet. * Flood stage is 15.0 feet. * Minor flooding is occurring and Moderate flooding is forecast. * Forecast...The Neosho River near Commerce will continue rising to near 18.5 feet early Sunday afternoon. The river is expected to fall below flood stage early Monday afternoon. * Impact...At 19.0 feet, low lying areas around Miami become cut off from easy access. Riverview Park experiences moderate flooding. State Highway 125 near the fairgrounds will be threatened. && LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510 $$ OKC115-120311- /O.EXT.KTSA.FL.W.0002.200112T0600Z-200112T1800Z/ /QUAO2.1.ER.200112T0600Z.200112T0600Z.200112T1200Z.NO/ 111 PM CST Sat Jan 11 2020 The Flood Warning continues for The Spring River near Quapaw. * from late tonight to Sunday afternoon, or until the warning is cancelled. * At 12:00 PM Saturday, the stage was 17.72 feet. * Flood stage is 20.0 feet. * Forecast...The Spring River near Quapaw is expected to rise to near flood stage Sunday before dawn. * Impact...At 20.0 feet, minor agricultural flooding occurs. && LAT...LON 3695 9469 3682 9469 3682 9481 3695 9481 $$
156 WGUS84 KTSA 120131 FLSTSA Flood Statement National Weather Service Tulsa OK 731 PM CST Sat Jan 11 2020 ...The Flood Warning is cancelled for the following rivers in Oklahoma... Spring River near Quapaw affecting Ottawa County. OKC115-120201- /O.CAN.KTSA.FL.W.0002.000000T0000Z-200112T1800Z/ /QUAO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 731 PM CST Sat Jan 11 2020 The Flood Warning is cancelled for The Spring River near Quapaw. * At 7:00 PM Saturday, the stage was 18.58 feet. * Flood stage is 20.0 feet. * Forecast...The Spring River near Quapaw will crest below flood stage at 18.8 feet Sunday before dawn. * Impact...At 20.0 feet, minor agricultural flooding occurs. && LAT...LON 3695 9469 3682 9469 3682 9481 3695 9481 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Jan 9, 5:39 AM CST, 3 hours 13 minutes earlier.
Area forecast discussion, Jan 9, 5:39 AM CST, 3 hours 13 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
539 AM CST Thu Jan 9 2020
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
IFR/MVFR cigs will become MVFR at all sites during the morning
hours and will prevail through the entire period. Sfc wind gusts
between 25-30kts this morning expected to subside some during the
afternoon and evening. Scattered thunderstorms with MVFR vsbys
this evening and overnight will mainly impact the NW AR sites,
with the remaining sites seeing thunder chances after 09z.
&&
.PREV DISCUSSION... /Issued 340 AM CST Thu Jan 9 2020/
DISCUSSION...
Wow. A very action packed period of weather is expected during
the next 60 hours across eastern OK and western AR. Severe
weather, flooding and winter weather are all expected to impact
portions of the region.
Rapid moisture return is ongoing across the Plains as strong south
winds with gusts in the 30 to 40 mph range are occurring in some
places. Eventually the low levels will saturate and areas of
drizzle or shallow light showers will break out over the area thru
the day. The latest hi-res data suggests that deeper convection
will begin to break out over far eastern OK into western AR
tonight as low level warm advection intensifies. Limited elevated
instability will preclude a severe threat with this activity.
More widespread storms are expected to break out over the region
near a frontal zone on Friday. One of the big changes in the data
tonight compared to previous days is the progression of the front
and subsequent placement of the heavy qpf axis. Trends in the
data support holding up the front over eastern OK before getting a
shove to the east Friday night as the upper shortwave trough
ejects into the Plains. With the front holding up, there will be
more time for storms to train as upper flow will be nearly
parallel to the boundary. As a result, the NAM, GFS and ECMWF
have all shifted the heavy qpf axis back to the northwest over
eastern OK and this has necessitated the issuance of a flash flood
watch from roughly I-44 southward. Despite the fact that we
haven't had a lot of rain lately, vegetation is dormant and will
not help to absorb a burst of heavy rainfall. Thus, more potential
for runoff and an increased flash flood threat. Main-stem river
flooding is also expected, especially along the Illinois, Poteau
and Kiamichi river basins.
Now to the severe threat. Instability and wind shear will be more
than favorable for severe weather, and will be the best
along/near the track of a developing frontal low. This low is
expected to track along the Red River and across southeast OK
Friday night and into central AR by Saturday morning. Given the
strong forcing and near parallel upper flow relative to the
front, models suggest an organized QLCS will organize over eastern
OK and march east into AR Friday night. Damaging winds and QLCS
tornadoes will be the main threats, and again will be greatest
closer to the frontal low over southeast OK and possibly west
central AR. Storms should exit the region after midnight.
Colder air will filter into the region behind the front, a bit
faster in the low levels than aloft initially. Meanwhile,
precipitation will begin to break out across OK in advance of the
shortwave trough. A transition from rain to a freezing rain and
sleet mix will sweep across northeast OK after midnight Friday
night and into northwest AR by early Saturday morning before a
change over to snow as the colder temps aloft arrive with the
upper trough Saturday. For days, the ECMWF has placed a sw to ne
oriented wrap-around band of precip along a deformation zone to
the north and east of the embedded PV max, after the change over
to snow will have occurred. The NAM and GFS are also now onboard
with this idea as well. The main question will be where this
deformation zone sets up. The point/area where the deformation
zone pivots from more of a west to east orientation to more
north-south as the shortwave trough/PV makes the turn to the
northeast will get the most snow from this. Based on the latest
data, this swath of heavier snow is expected to be from north
central OK across northeast OK north of I-44 and into southeast
KS. Warning criteria snows are likely in a narrow swath that will
more than likely clip at least a part of northeast OK during the
day Saturday. Yesterday, the heavier snow axis was roughly along
I-44, and thus the trend in the data has been to shift it north.
However, details of this forecast are subject to change as we are
still a couple days out. If you have travel plans on Saturday, you
may want to stay up to date with the latest weather forecast.
The snow will not stick around long as a fast warmup is expected
Sunday and Monday after a cold below average day on Saturday.
There will be a chance of showers and isolated storms toward the
middle of next week ahead of the next front.
Lacy
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch from Friday afternoon through late Friday
night for OKZ049-053-057-058-060>063-065>076.
AR...Flash Flood Watch from Friday afternoon through late Friday
night for ARZ001-002-010-011-019-020-029.
&&
AVIATION.....23Hazardous weather outlook, Jan 9, 5:06 AM CST, 3 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
506 AM CST Thu Jan 9 2020
ARZ001-002-010-011-019-020-029-OKZ049-053>076-101115-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
506 AM CST Thu Jan 9 2020
...SEVERE WEATHER, HEAVY RAINFALL POTENTIAL FRIDAY...
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Today and Tonight.
HEAVY RAIN.
RISK...Limited.
AREA...Southeast Oklahoma and Northwest Arkansas.
ONSET...Late Tonight.
THUNDERSTORMS WITH DANGEROUS LIGHTNING.
RISK...Elevated.
AREA...Eastern Oklahoma and Northwest Arkansas.
ONSET...This Evening.
SIGNIFICANT WINDS.
RISK...Limited.
AREA...Eastern Oklahoma and Northwest Arkansas.
ONSET...Ongoing.
DISCUSSION...
Strong southerly winds remain ongoing with gusts up
to 30 miles an hours expected to continue at times this morning.
Wind speeds will lessen during the afternoon hours.
Scattered thunderstorms are expected to develop as early this
evening, with slightly higher coverage overnight across southeast
Oklahoma and northwest Arkansas. A few strong storms approaching
severe limits are possible overnight, and will also be capable of
producing locally heavy rainfall.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
FRIDAY...Severe Thunderstorm Potential...High Wind Potential
...Heavy Rain Potential.
SATURDAY...Winter Weather Potential...High Wind Potential.
SUNDAY through TUESDAY...No Hazards.
WEDNESDAY...Thunderstorm Potential.
EXTENDED DISCUSSION...
Storm coverage will become more widespread during the day Friday
and into Friday evening as a strong cold front pushes through the
area. Severe storms are possible during the afternoon and evening,
with the greatest threat across southeast Oklahoma and northwest
Arkansas. Damaging winds will be the primary severe weather
threat, however a smaller potential for large hail and a few
tornadoes will exist as well.
The threat for heavy rainfall will also be in place across
southeast Oklahoma and northwest Arkansas Friday afternoon and
evening, and this may lead to localized flash flooding and rises
on mainstem rivers.
As cold air moves into the area behind the front, a transition
from rain to freezing rain and sleet, then to snow is appearing
more likely on Saturday, especially for areas along and north of
I-40. Confidence is increasing that there will be a band of higher
snow accumulations across parts of northeast Oklahoma, with
lighter accumulations on either side of the band. The expected
short duration of any freezing rain will likely limit storm total
ice accumulations. The precipitation is forecast to diminish
through Saturday afternoon, with dry conditions returning Saturday
night.
Temperatures on Sunday will be warm enough Sunday that any wintry
travel impacts will be relatively short-lived.
Chances for storms return towards mid week ahead of the next cold
front.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
Continue to monitor the latest forecasts of severe weather, heavy
rain, and winter weather. Consider readying plans to respond to
impacts from severe thunderstorms, flooding, and wintry weather.
weather.gov/tulsa contains additional information.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 9, 3:51 AM CST | Flash Flood Watch | TSA | Adair, Cherokee, Choctaw, Craig, Delaware, Haskell and 12 more | 47 hr |
| Jan 9, 8:52 AM CST | River Flood Warning | TSA | Ottawa | 4 days |
| Jan 9, 9:00 AM CST | River Flood Warning | TSA | Adair, Delaware | 3 days |
| Jan 9, 9:00 AM CST | River Flood Warning | TSA | Adair, Cherokee, Delaware | 72 hr |
| Jan 9, 9:00 AM CST | River Flood Warning | TSA | Cherokee | 4 days |
| Jan 9, 9:00 AM CST | River Flood Warning | TSA | Cherokee, Delaware | 48 hr |
| Jan 9, 9:03 AM CST | River Flood Warning | TSA | LeFlore | 4 days |
| Jan 9, 9:03 AM CST | River Flood Warning | TSA | Pushmataha | 52 hr |
| Jan 9, 9:08 AM CST | River Flood Advisory | TSA | Sequoyah | 47 hr |
| Jan 9, 12:58 PM CST | River Flood Warning | TSA | Cherokee | 44 hr |
| Jan 9, 4:43 PM CST | Winter Storm Watch | TSA | Pawnee, Washington | 23 hr |
Nearby
River Flood Warnings in Oklahoma, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.